Forum

Has anyone taken Baclofen -I have neck spasm

Hi there

I am currently suffering with what the doctor has said is a spasm in the neck which he thinks is MS related. It is at the back of my neck the pain hits when I bend my head down. I also feel slight stiffness a pain in the spinal area and headache. He prescribed baclofen tablets to take to help for the time being. I looked it up online and am nervous re the side effect. I know I can just stop if necessary its just that I always feel nervous having to take certain meds. How has people managed with this drug?

Thank you

Lisa

Hi Lisa, I get on great with it, and have had no side-effects all. I know that’s not true of everyone, but the most common side-effects are increased tiredness and weakness. I know that’s not exactly OK, given that those are often issues already, but I don’t think I’ve heard of anybody having a side-effect that required hospital admission, for example. I would imagine you’re being started at quite a low dose, are you? The dose people find effective is pretty variable, so if the initial prescription doesn’t work, you may well be given the go-ahead to try increasing. Do be aware, though, that Baclofen isn’t a drug you can “just stop” - especially at higher doses. You have to wean off in a controlled way. It’s probably fine at low starting doses, though, as if you’re only on half-a-tablet, you wouldn’t be expected to cut down by trying to cut it into even smaller pieces. I suggest to give it a try. You should know pretty soon if it helps you or not. It’s not one of those you need to take for weeks before you can tell. I’d say a few days, at most (I could tell after the first one). Hope this helps, Tina x

Hi Lisa,

i’m on Baclofen and like tina get on great with it!! Haven’t had any side effects!!.

Definitely give it a go!

Kate x

I take 10mg 4x a day (as well as Tizanadine). No side effects and it keeps the spasticity at bay.

I’m on a high dose of baclofen , 30mg x 2 times daily and 40mg at night ,I have severe spasticity of my feet and legs and it helps but makes me tired but as my ms nurse said what’s worse the spasticity or tiredness , so I take baclofen